MAUDE Adverse Event Report: ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Hyperglycemia (1905)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.
 
Event or Problem Description
On (b)(6) 2018, a reporter contacted animas alleging that a patient had experienced a hyperglycemic event while on the pump.The reporter stated that the patient had a blood glucose of 500 mg/dl with symptoms of nausea.The patient did not receive any treatment above and beyond the normal course of diabetes management.The reporter stated that the pump¿s time and date settings had switched am and pm, causing the pump¿s basal program to be offset of the expected deliveries.The reporter stated that the pump¿s time and date settings were resetting after the battery was removed.This complaint is being reported based on the allegation that the patient experienced a hyperglycemic event due to not verifying the pump¿s time and date settings as accurate when powering it on.The 3500a initial report submission with assigned medwatch report #: 2531779-2018-12100 and submission date of 02-jul-2018 was noted to remain as emdr status work in progress with fda status ack 2 of 3.An it ticket was opened by animas medical surveillance and animas it contacted the fda team on 06-jul-2018 with a request for the fda to accept this report through to status ack 3 of 3.Animas it services has confirmed to animas medical surveillance that after several follow up communications with the fda, the report remains at status ack 2 of 3.Since the report has not been accepted by the fda at this time, animas medical surveillance has drafted the initial medwatch report #: 2531779-2018-12100 and resubmitting the complaint to the fda on 26-jul-2018.
 
Additional Manufacturer Narrative
Follow-up #1: date of submission (b)(4) 2018.Animas has conducted a review of the device history record for this pump and confirmed that it was operating within required specifications at the time of release.Device evaluation: the device has been returned and evaluated by product analysis on (b)(4) 2018 with the following findings: review of the black box data revealed that records from the date of the event were not available for review.The last basal delivery was on (b)(4) 2018.The last bolus delivery was a 20.90-unit-ez-carb normal bolus on (b)(4) 2018 at 11:56.The total daily dose history showed out-of-order dates from (b)(4) 2018 to (b)(4) 2018 to (b)(4) 2018.The black box data for these dates was not available.On investigation, the pump was exercised for 12 hours.After the 12-hour exercise, the battery was removed for 6 hours.The bench testing confirmed when the battery was reinserted after 6 hours without power, the time/date reset to the factory default setting.This issue is not likely to cause an adverse event because the pump displays the verify screen after it is rebooted and the time and date must be set to confirm the verify screen.The total daily doses added up correctly to reflect the user¿s programmed basal rates.The pump passed delivery accuracy test and was found to be delivering accurately and within range.Unrelated to the original complaint, the battery compartment was noted to be cracked during the investigation.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
200 lawrence dr
west chester PA 19380 3428
MDR Report Key7722434
Report Number2531779-2018-13535
Device Sequence Number13713275
Product Code OYC
UDI-Device Identifier10840406103199
UDI-Public10840406103199
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2018
Was the Report Sent to FDA? Yes
Device Age12 MO
Initial Date Received by Manufacturer 06/17/2018
Supplement Date Received by Manufacturer06/17/2018
Initial Report FDA Received Date07/26/2018
Supplement Report FDA Received Date09/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age28 YR
Patient Weight234